Alert archive / California / Hazardous Seas Warnings in 2015

Hazardous Seas Warning 10, NWS Eureka, CA

April 15, 2015

NWS Eureka, CA issued this hazardous seas warning at Apr 15, 2015, 9:12 PM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2015, 9:12 PM PDT (04:12 UTC)
Expired
Apr 16, 2015, 2:30 PM PDT
In force
17 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WHUS76 KEKA 160412
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
912 PM PDT WED APR 15 2015

PZZ455-161215-
/O.NEW.KEKA.SE.W.0010.150416T0412Z-150416T1000Z/
/O.CON.KEKA.SC.Y.0135.000000T0000Z-150417T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
912 PM PDT WED APR 15 2015

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM FRIDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS TO 30 KT...DIMINISHING TO 5 TO
  10 KT LATE.

* SEAS...NW 11 TO 13 FT AT 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

$$

PZZ470-475-161000-
/O.EXT.KEKA.GL.W.0010.000000T0000Z-150416T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
912 PM PDT WED APR 15 2015

...GALE WARNING NOW IN EFFECT UNTIL 3 AM THURSDAY...

* WINDS...N 20 TO 30 KT WITH GUSTS TO 40 KT.

* SEAS...NW TO N BUILDING TO 14 FT AT 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ450-161215-
/O.CON.KEKA.SC.Y.0135.000000T0000Z-150417T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
912 PM PDT WED APR 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM FRIDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS TO 30 KT...DIMINISHING TO 5 TO
  10 KT LATE. 

* SEAS...NW 10 TO 12 FT AT 11 TO 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
3 follow-up statements
681 
WHUS76 KEKA 161009
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
309 AM PDT THU APR 16 2015

PZZ470-161815-
/O.EXP.KEKA.GL.W.0010.000000T0000Z-150416T1000Z/
/O.EXB.KEKA.SE.W.0010.000000T0000Z-150416T2200Z/
/O.NEW.KEKA.SC.Y.0137.150416T1009Z-150419T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
309 AM PDT THU APR 16 2015

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...
...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON.
A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

* WINDS...N 10 TO 20 KT WITH GUSTS TO 30 KT. OCCASIONAL GUSTS TO
  35 KT IN NORTHERN PORTION.

* SEAS...NW 10 TO 13 FT AT AROUND 10 SECONDS. NORTHWEST LONG
  PERIOD SWELL BUILDING INTO THE WATERS TODAY PEAKING AT 10 TO 11
  FEET AT 17 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-161815-
/O.EXP.KEKA.GL.W.0010.000000T0000Z-150416T1000Z/
/O.EXB.KEKA.SE.W.0010.000000T0000Z-150416T2200Z/
/O.EXB.KEKA.SC.Y.0135.150416T1009Z-150419T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
309 AM PDT THU APR 16 2015

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...
...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON.
A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

* WINDS...N 10 TO 20 KT WITH GUSTS TO 25 KT. GUSTS TO 30 KT
  POSSIBLE FRIDAY NIGHT AND SATURDAY.

* SEAS...NW 9 TO 13 FT AT AROUND 10 SECONDS. NORTHWEST LONG
  PERIOD SWELL BUILDING INTO THE WATERS TODAY PEAKING AT 10 TO 11
  FEET AT 17 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-161815-
/O.EXP.KEKA.SE.W.0010.000000T0000Z-150416T1000Z/
/O.EXT.KEKA.SC.Y.0135.000000T0000Z-150417T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
309 AM PDT THU APR 16 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY...
...HAZARDOUS SEAS WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

* WINDS...N 5 TO 15 KT. GUSTS TO 25 KT POSSIBLE FRIDAY NIGHT AND
  SATURDAY.

* SEAS...NW 10 FT AT AROUND 10 SECONDS SUBSIDING TODAY. NW LONG
  PERIOD SWELL BUILDING INTO THE WATERS TODAY PEAKING AT 10 TO 11
  FEET AT 17 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-161815-
/O.EXT.KEKA.SC.Y.0135.000000T0000Z-150418T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
309 AM PDT THU APR 16 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WINDS...N 10 TO 15 KT. A FEW GUSTS TO 20 KT THIS AFTERNOON.

* SEAS...NW 8 TO 11 FT AT AROUND 10 SECONDS. NW SWELL BUILDING
  INTO THE WATERS TODAY PEAKING AT 10 TO 11 FEET AT 17 SECONDS
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
296 
WHUS76 KEKA 161538
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
838 AM PDT THU APR 16 2015

PZZ470-162345-
/O.CON.KEKA.SE.W.0010.000000T0000Z-150416T2200Z/
/O.CON.KEKA.SC.Y.0137.000000T0000Z-150419T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
838 AM PDT THU APR 16 2015

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS TO 30 KT. OCCASIONAL GUSTS TO 
  35 KT IN NORTHERN PORTION. 

* SEAS...NW 10 TO 13 FT AT AROUND 11 SECONDS. NW 10 TO
  11 FEET AT 17 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-162345-
/O.CON.KEKA.SE.W.0010.000000T0000Z-150416T2200Z/
/O.CON.KEKA.SC.Y.0135.000000T0000Z-150419T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
838 AM PDT THU APR 16 2015

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS TO 25 KT. GUSTS TO 30 KT
  POSSIBLE FRIDAY NIGHT.

* SEAS...NW 9 TO 13 FT AT AROUND 11 SECONDS. NW 10 TO
  11 FEET AT 17 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-162345-
/O.CON.KEKA.SC.Y.0135.000000T0000Z-150418T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
838 AM PDT THU APR 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WINDS...N 10 TO 15 KT. A FEW GUSTS TO 20 KT THIS AFTERNOON.

* SEAS...NW 8 TO 11 FT AT AROUND 11 SECONDS. NW 10 TO
  11 FEET AT 17 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ455-162345-
/O.CON.KEKA.SC.Y.0135.000000T0000Z-150417T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
838 AM PDT THU APR 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY...

* WINDS...N 5 TO 15 KT. GUSTS TO 25 KT POSSIBLE FRIDAY NIGHT.

* SEAS...NW 10 FT AT AROUND 11 SECONDS SUBSIDING TODAY. NW 10 TO
  11 FEET AT 17 SECONDS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
441 
WHUS76 KEKA 162130
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PDT THU APR 16 2015

PZZ470-170530-
/O.CAN.KEKA.SE.W.0010.000000T0000Z-150416T2200Z/
/O.CON.KEKA.SC.Y.0137.000000T0000Z-150419T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
230 PM PDT THU APR 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE
HAZARDOUS SEAS WARNING. 

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT. OCCASIONAL GUSTS TO
  35 KT IN NORTHERN PORTION.

* SEAS...NW 10 TO 13 FT AT 12 TO 15 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-170530-
/O.CAN.KEKA.SE.W.0010.000000T0000Z-150416T2200Z/
/O.CON.KEKA.SC.Y.0135.000000T0000Z-150419T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 PM PDT THU APR 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE
HAZARDOUS SEAS WARNING. 

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT. 

* SEAS...NW 10 TO 14 FT AROUND 14 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-170530-
/O.CON.KEKA.SC.Y.0135.000000T0000Z-150418T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
230 PM PDT THU APR 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WINDS...N 10 TO 15 KT.

* SEAS...NW 10 TO 11 FEET AROUND 17 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ455-170530-
/O.CON.KEKA.SC.Y.0135.000000T0000Z-150417T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
230 PM PDT THU APR 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY...

* WINDS...N 5 TO 15 KT. 

* SEAS...NW 10 FT AROUND 15 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Apr 15, 3:01 PM PDT, 6 hours 11 minutes earlier.

Area forecast discussion, Apr 15, 3:01 PM PDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
301 PM PDT WED APR 15 2015

.SYNOPSIS...HIGH PRESSURE BUILDING OVER THE WEST COAST WILL BRING
DRY WEATHER AND A WARMING TREND TO THE INTERIOR THROUGH THE
WEEKEND. THE COAST CAN EXPECT MOSTLY SUNNY SKIES UNTIL STRATUS
AND FOG RETURN LATE IN THE WEEK.

&&

.DISCUSSION...HIGH PRESSURE BUILDING OVER THE WEST COAST BROUGHT
DRY WEATHER AND WARMER TEMPERATURES TO NORTHWEST CALIFORNIA TODAY.
THE INTERIOR VALLEYS WILL BE CHILLY AGAIN TONIGHT GIVEN THE
EXPECTED CLEAR SKIES AND LIGHT WINDS. HOWEVER, WIDESPREAD FROST IS
NOT EXPECTED GIVEN TEMPERATURES WILL BE A FEW DEGREES WARMER. THE
COLDEST LOCATIONS WILL HAVE THE BEST CHANCES OF SEEING SOME FROST.
OTHERWISE, TEMPERATURES WILL TREND UPWARDS THROUGH THIS WEEKEND.
ALONG THE COAST, EXPECT MOSTLY SUNNY SKIES UNTIL THE STRATUS AND
FOG RETURNS AROUND FRIDAY MORNING. FOR THE WEEKEND, MODEL GUIDANCE
CONTINUES TO INDICATE THAT A WEAK UPPER DISTURBANCE WILL DETACH
FROM A PASSING SHORTWAVE WELL TO OUR NORTH AND DRIFT SOUTHWARD
ALONG THE WEST COAST OVER THE WEEKEND. AS THIS SYSTEM DOES SO IT
WILL BRING WITH IT A MODEST INCREASE IN MOISTURE, WHICH MAY BE
JUST ENOUGH TO TRIGGER SOME LIGHT SHOWERS OR MAYBE AN ISOLATED
THUNDERSTORM ACROSS THE MOUNTAINS SATURDAY AFTERNOON. MODEL
PARAMETERS DO SEEM TO BE OVERDONE, ESPECIALLY CONSIDERING THE
MARGINAL MOISTURE COMING FROM THE SOUTHWEST, WHICH DOESN'T ALWAYS
LEAD TO THE BEST CHANCES OF THUNDERSTORM THIS TIME OF YEAR. THE
CHANCE FOR MORE WIDESPREAD RAIN WILL INCREASE TUESDAY AND BEYOND
AS MODEL GUIDANCE CONTINUES TO BRING A MORE SUBSTANTIAL AND VERY
COMPLEX UPPER LOW INTO THE CALIFORNIA COAST. MODEL GUIDANCE IS ALL
OVER THE PLACE REGARDING JUST HOW THIS SYSTEM WILL EVOLVE AND
THERE IS A LOT OF UNCERTAINTY. ALSO, THE PROBLEM WILL BE THIS
SYSTEM TRYING TO BREAK THROUGH A VERY STRONG RIDGE OVER THE WEST
COAST DURING THAT TIME PERIOD, AS SHOWN BY THE 5-WAY PATTERN. LEFT
POPS ALONE DURING THAT TIME PERIOD FOR NOW.

&&

.AVIATION...VFR CONDITIONS AND MODERATE TO MODERATE AND GUSTY
NORTHERLY WINDS WILL CONTINUE AT KCEC AND KACV THROUGH THIS
EVENING. VFR CONDITIONS AND LIGHT WINDS WILL PREVAIL OVERNIGHT AT
KCEC AND KACV. THE WINDS WILL BECOME MODERATE AND GUSTY THURSDAY
AT KCEC AND KACV WITH VFR CONDITIONS. VFR CONDITIONS AND LIGHT
NORTHERLY WINDS TO LIGHT AND VARIABLE WINDS WILL CONTINUE AT KUKI
THROUGH THIS EVENING. WINDS WILL BECOME LIGHT AND VARIABLE TO CALM
OVERNIGHT AT KUKI WITH VFR CONDITIONS. VFR CONDITIONS AND LIGHT
WINDS WILL PREVAIL AT KUKI ON THURSDAY.

&&

.MARINE...A HIGH PRESSURE RIDGE COMBINED WITH A COASTAL THERMAL
TROUGH AND A LARGE STEEP NORTHWESTERLY SWELL GENERATED BY A STRONG
LOW PRESSURE SYSTEM IN THE CENTRAL PACIFIC HAVE INCREASED
NORTHERLY WINDS AND THE SEAS ACROSS THE WATERS. A GALE WARNING
WILL CONTINUE ACROSS THE OUTER WATERS THROUGH THIS EVENING. LARGE
STEEP SEAS WILL CONTINUE ACROSS THE WATERS THIS WEEK. THEREFORE
SMALL CRAFT ADVISORIES WILL BE NECESSARY ACROSS THE OUTER WATERS
THURSDAY THROUGH THIS WEEKEND DUE TO ELEVATED WINDS AND/OR SEAS.
SMALL CRAFT ADVISORIES WILL CONTINUE ACROSS THE NEAR SHORE WATERS
THROUGH EARLY FRIDAY MORNING.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...

GALE WARNING FOR PZZ470-475.
SMALL CRAFT ADVISORY FOR PZZ450-455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 15, 2:32 PM PDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PDT WED APR 15 2015

CAZ003-004-076-162145-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
232 PM PDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-162145-
REDWOOD COAST-MENDOCINO COAST-
232 PM PDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A BUILDING LONG PERIOD SWELL WILL BRING 16-18 FT BREAKERS TO WEST
AND NORTHWEST FACING BEACHES LATE THURSDAY INTO FRIDAY. THERE WILL
ALSO BE THE POTENTIAL FOR SNEAKER WAVES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 1:57 AM PDTFrost AdvisoryEKA6 hr
Apr 16, 3:09 AM PDTSmall Craft AdvisoryEKA39 hr

Nearby

Hazardous Seas Warnings in California, 2015Every hazardous seas warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.